Mathematical Problems in Engineering
Volume 4 (1998), Issue 1, Pages 43-58

An algorithm for model reduction in large electric power systems

A. I. Zečević and N. Gačić

Department of Electrical Engineering, Santa Clara University, Santa Clara 95053, CA, USA

Received 8 September 1997

Copyright © 1998 A. I. Zečević and N. Gačić. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Model reduction has become an important issue in the analysis of electric power systems, due to their constantly increasing size and complexity. In this paper we present a decomposition algorithm which is capable of reducing the number of equations in the model, while preserving the potential for parallel computation. A variety of experimental results are provided to illustrate the performance of the algorithm.